Alert archive / Alabama / Special Weather Statements in 2019

Special Weather Statement, NWS Mobile, AL

July 19, 2019Mobile County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 19, 2019, 5:21 PM CDT for Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2019, 5:21 PM CDT (22:21 UTC)
Expired
Jul 19, 2019, 6:00 PM CDT
In force
39 min
Issued by
NWS Mobile, AL

County Mobile County, AL

The radar

The Mobile radar (KMOB), 45 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2019-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 990 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2019-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
990 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1019 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

842 
WWUS84 KMOB 192221
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019
 
ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...

At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico. 

LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
      3109 8797 3107 8796 3107 8794 3104 8794
      3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:57 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 3:57 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
357 PM CDT Fri Jul 19 2019

.NEAR TERM /Now Through Saturday/...The mid to upper level high
that has dominated the forecast will begin to break down and build
north as a weak trough off the coast of the southeastern US moves
west. At the surface weak high pressure centered over the western
Atlantic will nose over the eastern gulf. Low level southwesterly
winds will continue to advect moisture over the area.

High res model guidance indicates that the scattered strong
thunderstorms will slowly diminish this evening with the loss of
diurnal heating. Some storms could persist till around midnight over
our northeastern counties. By the morning, some storms could be
ongoing along the coast as the sea breeze begins to march inland.
Given the influences of the weak upper trough and a convectively
favorable environment with ML CAPE values approaching 1500 to 2000
J/Kg, storms should expand inland with any new or remaining outflow
boundaries being the primary lifting mechanism. A few storms could
be strong; however, there should be enough influence from the upper
ridge to keep most of the storms below severe criteria.

Low temperatures should remain mild as dewpoints will remain in the
mid 70s inland to upper 70s along the coast. Even with the potential
for convection tomorrow, highs should climb into the upper 80s to
low 90s especially inland. With dewpoints in the mid to upper 70s,
heat indices could approach 100 in locations where convection holds
off till peak heating. 03/BB

.SHORT TERM /Saturday night Through Monday night/...An upper ridge
will remain in place from the central plains into the western
Atlantic. On the southern periphery of this ridge, an inverted
trof will move westward across the area through the weekend. This
will result in more convection each day with scattered to locally
numerous coverages. The convection will become most numerous
during the afternoon hours, lingering into the evening each day.
The storms will move slowly in a weakly sheared environment. This
slow movement combined with a very moist environment will lead to
locally heavy rain in any stronger storms. /13

.LONG TERM /Tuesday Through Friday/...A digging upper trof over
the eastern portion of the country during the long term period
will bring a cold front down into the southeastern states late
Monday night into Tuesday. This, combined with the continued very
moist and unstable airmass will lead to a continued unsettled
weather pattern over the area through the long term period. Good
chance to likely PoPs expected each day with afternoon and evening
showers and thunderstorms. With the frontal boundary in the area,
some lingering convection will likely persist well into each
overnight during the period. With clouds and precipitation,
daytime highs by the latter end of the medium range look to mostly
range in the mid to upper 80s. /13

&&

.MARINE...Broad high pressure over the northeastern Gulf will begin
to breakdown this weekend as a weak trough of low pressure drifts
west over the central gulf. Winds will remain out of the southwest
and rain chances will increase with the building trough through the
weekend. Seas will remain around 1 foot given the light onshore
flow. By early next week, high pressure will weaken as a weak cold
front moves in and stalls over the marine zones late Tuesday. Expect
increased rain chances through the beginning of next week. Seas
could build to 1 to 2 feet by midweek. BB/03

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      74  89  74  89  74  90  74  87 /  50  70  30  50  20  40  30  70
Pensacola   77  88  76  89  77  89  77  88 /  50  60  30  40  20  40  30  60
Destin      79  87  78  88  78  88  78  87 /  50  60  20  40  20  40  30  60
Evergreen   74  90  72  92  73  92  73  89 /  40  70  20  40  20  40  30  70
Waynesboro  74  88  71  89  72  89  72  83 /  20  70  30  50  20  50  50  70
Camden      74  88  72  91  73  91  72  86 /  40  70  20  40  20  40  50  70
Crestview   74  91  72  92  73  92  73  90 /  40  70  20  40  20  40  20  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 19, 4:44 AM CDT, 12 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
444 AM CDT Fri Jul 19 2019

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-200945-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
444 AM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-200945-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
444 AM CDT Fri Jul 19 2019

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

The probability for hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for hazardous weather is low.

In the hours before

Special weather statement, Jul 19, 2:58 PM CDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Mobile AL
258 PM CDT Fri Jul 19 2019

ALZ054>057-192045-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
258 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BUTLER...NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND
NORTH CENTRAL CONECUH COUNTIES UNTIL 345 PM CDT...

At 257 PM CDT, the strong thunderstorm was located 4 miles north of
Pine Apple, or 19 miles east of Camden, moving northwest at 10 mph.

Dime size hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
Peterman, Beatrice and Pine Apple.

LAT...LON 3196 8686 3196 8660 3176 8691 3155 8713
      3155 8734 3193 8726 3205 8703 3205 8686
TIME...MOT...LOC 1957Z 142DEG 7KT 3194 8697
Special weather statement, Jul 19, 3:03 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
303 PM CDT Fri Jul 19 2019

ALZ052-053-192030-
Clarke AL-Washington AL-
303 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN WASHINGTON AND SOUTH CENTRAL CLARKE COUNTIES UNTIL 330
PM CDT...

At 303 PM CDT, the strong thunderstorm was located near McIntosh, or
16 miles south of Jackson. This storm was nearly stationary.

Half inch hail and wind gusts of 45 to 55 mph will be possible with
this storm.

Locations impacted include...
McIntosh.

LAT...LON 3131 8783 3117 8790 3122 8814 3143 8798
TIME...MOT...LOC 2003Z 121DEG 3KT 3128 8797
Special weather statement, Jul 19, 3:31 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Fri Jul 19 2019

MSZ075-078-079-192100-
Stone MS-Perry MS-George MS-
331 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
GEORGE...SOUTHEASTERN PERRY AND EASTERN STONE COUNTIES UNTIL 400 PM
CDT...

At 331 PM CDT, the strong thunderstorm was located 11 miles west of
Lucedale, moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

This storm will remain over mainly rural areas of George,
southeastern Perry and eastern Stone Counties.

LAT...LON 3100 8896 3100 8859 3074 8860 3073 8888
      3068 8889 3068 8898
TIME...MOT...LOC 2031Z 177DEG 8KT 3088 8877
Special weather statement, Jul 19, 4:04 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Mobile AL
404 PM CDT Fri Jul 19 2019

ALZ052-MSZ067-076-192130-
Washington AL-Greene MS-Wayne MS-
404 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHERN WASHINGTON...SOUTHEASTERN WAYNE AND NORTHEASTERN GREENE
COUNTIES UNTIL 430 PM CDT...

At 404 PM CDT, the strong thunderstorm was located near Buckatunna,
or 13 miles west of Chatom. This storm was nearly stationary.

Half inch hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Chatom, Saint Stephens, Wagarville, Tibbie, Millry, State Line and
Buckatunna.

LAT...LON 3164 8862 3164 8809 3162 8807 3160 8808
      3158 8805 3159 8803 3157 8802 3157 8804
      3156 8802 3155 8801 3133 8802 3140 8864
TIME...MOT...LOC 2104Z 238DEG 2KT 3154 8847
Special weather statement, Jul 19, 4:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
443 PM CDT Fri Jul 19 2019

ALZ059-262-FLZ201-192230-
Baldwin Inland AL-Escambia AL-Escambia Inland FL-
443 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...NORTH
CENTRAL BALDWIN...WESTERN ESCAMBIA COUNTY ALABAMA AND NORTHWESTERN
ESCAMBIA COUNTY FLORIDA UNTIL 530 PM CDT...

At 442 PM CDT, a large, strong thunderstorm was located over
McCullough, or 11 miles north of Atmore, moving south at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Atmore, McCullough, I65 And CR 1, I65 And AL 21, Bratt and Poarch
Creek Reservation.

LAT...LON 3091 8783 3128 8769 3125 8766 3124 8763
      3124 8759 3123 8756 3123 8755 3125 8752
      3125 8751 3126 8749 3124 8735 3089 8738
TIME...MOT...LOC 2142Z 010DEG 10KT 3119 8754
Special weather statement, Jul 19, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
521 PM CDT Fri Jul 19 2019

ALZ261-192300-
Mobile Inland AL-
521 PM CDT Fri Jul 19 2019

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE COUNTY UNTIL 600 PM CDT...

At 520 PM CDT, the strong thunderstorm was located 4 miles west of
Movico, or 7 miles east of Citronelle. This storm was nearly
stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Citronelle, Gulfcrest, Axis, Mount Vernon and Movico.

LAT...LON 3094 8826 3114 8822 3114 8794 3112 8795
      3109 8797 3107 8796 3107 8794 3104 8794
      3103 8796 3103 8795 3093 8795 3092 8796
TIME...MOT...LOC 2220Z 002DEG 4KT 3108 8810

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 12:57 PM CDTSpecial Weather StatementMOBCovington33 min
Jul 19, 2:26 PM CDTSpecial Weather StatementMOBMonroe49 min
Jul 19, 2:48 PM CDTSpecial Weather StatementMOBEscambia42 min
Jul 19, 2:58 PM CDTSpecial Weather StatementMOBButler47 min
Jul 19, 3:03 PM CDTSpecial Weather StatementMOBWashington27 min
Jul 19, 4:04 PM CDTSpecial Weather StatementMOBWashington26 min
Jul 19, 4:43 PM CDTSpecial Weather StatementMOBEscambia47 min
Jul 19, 5:37 PM CDTAreal Flood AdvisoryMOBClarke, Mobile, Washington3 hr
Jul 19, 5:38 PM CDTAreal Flood AdvisoryMOBConecuh, Escambia3 hr
Jul 19, 5:47 PM CDTSpecial Weather StatementMOBBaldwin43 min
Jul 19, 6:05 PM CDTSpecial Weather StatementMOBMobile40 min
Jul 19, 12:03 PM CDTSpecial Weather StatementMOBOkaloosa42 min
Jul 19, 3:31 PM CDTSpecial Weather StatementMOBGeorge29 min
Jul 19, 5:27 PM CDTSpecial Weather StatementMOBWayne48 min

Nearby

Special Weather Statements in Alabama, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.